What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 18, 1:49 PM AST, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 18, 1:49 PM AST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
149 PM AST Sun Aug 18 2019
.SYNOPSIS...
An approaching tropical wave will increase showers and
thunderstorms across the islands through at least Tuesday.
It will create a high threat for urban and small stream flooding.
Patches of low-level moisture will bring advective showers at
times through the second part of the work-week. Another tropical
wave is forecast to reach the islands Friday or Saturday.
&&
.SHORT TERM...Tonight through Tuesday...
Satellite and radar images detected thunderstorms and showers
across portions of the U.S. Virgin Islands, Puerto Rico. Most of
the activity was detected over the Caribbean waters. But, showers
and thunderstorms will increase as the tropical wave approach the
region. Therefore, another active afternoon is expected as
showers and thunderstorms increase in coverage and intensity from
el Yunque mountain into the San Juan metro area and along the
interior and western sections of PR. Urban and small stream
flooding is expected with this activity. The Virgin Isles should
not ruled out periods of passing showers with gusty winds at
times.
Model guidance continues to suggest inclement weather for Monday
and Tuesday as the plume of moisture associated with the tropical
wave pools over the islands. This will result in above normal
PWAT content across the northeast Caribbean, increasing the
potential for heavy downpours across the USVI and eastern
sections of PR each day. The combination of this moisture with
diurnal heating and local effects should result in heavy downpours
across the interior and western sections of PR each afternoon.
Keep in mind that mid- to upper-level clouds could be a hamper
for afternoon convection if limit daytime heating.
.LONG TERM...Wednesday through Sunday...
A migrating surface high pressure moving westward across the
north central Atlantic will maintain a moderate to locally fresh
east to southeast wind flow across the region through at late
Saturday. As this high moves into the western Atlantic late
Saturday into Sunday, winds are forecast to briefly shift from the
northeast. Shower and thunderstorm activity will be triggered by
patches of low-level moisture moving across the region from time-
to- time. This activity will favor eastern Puerto Rico during the
overnight and morning hours, while clustering along the interior
and western sectors of Puerto Rico in the afternoon. Lack of upper
level support will limit the frequency and intensity of this
activity. The next tropical wave is expected to approach the
region Friday into Saturday, increasing the potential for shower
and thunderstorms activity. Relatively tranquil conditions are
expected to return on Sunday.
&&
.AVIATION...
Thunderstorm activity will result in TEMPO due to
for TJMZ/TJBQ from 18/18Z to 18/22Z with MVFR to brief IFR
conditions. VCTS are expected for TJSJ until 18/22Z and for
TNCM/TKPK through the forecast period. VCSH are expected for
TIST/TISX/TJPS.
&&
.MARINE...
Mariners can expect seas up to 5 feet and winds up to 20 knots.
Therefore, small craft operators are urged to exercise caution,
especially in areas of thunderstorms, where marine conditions
could turn hazardous quickly.
Favorable environmental conditions for thunderstorm formation
will continue across the northeast Caribbean through at least
Tuesday. Brief gusty winds and torrential rainfall is possible
with this activity.
Small craft advisories are not expected through much of the
forecast cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 77 87 78 / 50 80 80 50
STT 89 79 87 78 / 50 80 80 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&
SHORT TERM...ERG
LONG TERM....CAM
AVIATION...ERG
Hazardous weather outlook, Aug 18, 6:15 AM AST, 9 hours 15 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
530 AM AST domingo 18 de agosto de 2019
AMZ710>745-PRZ001>013-190930-
San Juan y Vecindad-Noreste-Sureste-
Este Interior-Norte Central-Interior Central-Ponce y Vecindad-
Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y mar afuera del Atlantico y Caribe-
530 AM AST domingo 18 de agosto de 2019
Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.
.Dia Uno...Hoy y esta Noche
.Tronadas...Existe la probabilidad de tronadas con lluvias fuertes y
vientos en rafagas breves esta tarde a traves de sectores del el
area metropolitana de san Juan, el interior, este y el oeste de Puerto
Rico.
.Inundaciones... Lluvia fuerte podria resultar en inundaciones
urbanas y de pequenos riachuelos.
.Vientos...Vientos sostenidos en exceso de 18 mph son posibles esta
tarde a traves de la mayoria de las aguas del Atlantico de Puerto
Rico.
.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas a lo largo de las playas de la costa norte y suroeste de
Puerto Rico.
.Dia dos a siete...lunes a sabado
Se esperan aguaceros y tronadas el lunes y el martes con el paso de
una onda tropical y debido a abundante humedad tropical sobre la
region. Esto causara inundaciones urbanas y de pequenos riachuelos,
inundaciones repentinas localizadas y deslizamientos de tierra no se
pueden descartar.Un riesgo moderado de corrientes marinas continuara
a traves de algunas de las playas locales durante los proximos dias.
.Comunicado sobre informacion reportada por observadores...
No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar vietos
fuertes, granizos, inundaciones, trombas marinas y corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.
AMZ715-725-VIZ001-002-190930-
San Tomas, San John y Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacente del Caribe-
530 AM AST domingo 18 de agosto de 2019
Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.
.Dia Uno...Hoy y esta Noche
.Tronadas...Existe la probabilidad de tronadas con lluvias fuertes y
vientos en rafagas breves esta tarde a traves de sectores del
sectores dfe las Islas Virgenes Americanas.
.Inundaciones... Lluvia fuerte podria resultar en inundaciones
urbanas y de pequenos riachuelos.
.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para las playas de la costa este de Santa Cruz.
.Dia dos a siete...lunes a sabado
Se esperan aguaceros y tronadas el lunes y el martes con el paso de
una onda tropical y debido a abundante humedad tropical sobre la
region. Esto causara inundaciones urbanas y de pequenos riachuelos,
inundaciones repentinas localizadas y deslizamientos de tierra no se
pueden descartar.Un riesgo moderado de corrientes marinas continuara
a traves de la costa este de Santa Cruz.
.Comunicado sobre informacion reportada por observadores...
No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar vietos
fuertes, granizos, inundaciones, trombas marinas y corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Aug 18, 1:41 PM AST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service San Juan PR
141 PM AST Sun Aug 18 2019
PRZ008>010-181830-
Northwest-Mayaguez and Vicinity-Western Interior-
141 PM AST Sun Aug 18 2019
...A STRONG THUNDERSTORM IS AFFECTING THE MUNICIPALITIES OF
NORTHWESTERN PUERTO RICO...
At 140 PM AST, a strong thunderstorm was located around Anasco,
Aguada and Moca, creating winds up to 30 mph.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1843 6689 1820 6691 1822 6716 1828 6719
1829 6720 1830 6723 1836 6727 1837 6726
1839 6719 1842 6716 1844 6716
TIME...MOT...LOC 1740Z 180DEG 0KT 1833 6715
ERGSpecial weather statement, Aug 18, 1:48 PM AST, 1 hour 42 minutes before
Comunicado Especial de las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
141 PM AST domingo 18 de agosto de 2019
PRZ008>010-181830-
Noroeste- Mayaguez y Vecindad- Oeste interior-
141 PM AST domingo 18 de agosto de 2019
...UNA TRONADA FUERTE ESTA AFECTANDO MUNICIPIOS DEL NOROESTE
DE PUERTO RICO...
A las 140 PM AST, una tronada fuerte estaba localizada alrededor de
Aguada, Anasco y Moca creando vientos en exceso de 30 mph.
Lluvia torrencial esta ocurriendo con esta tronada y pudiera causar
inundaciones localizadas. No conduza su vehiculo a traves de
carreteras inundadas.
Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada.
Impactos de rayos pudieran ocurrir hasta a 10 millas de la tronada.
Busque refucio dentro de un edificio o vehiculo.
ERG/LIS
Special weather statement, Aug 18, 2:58 PM AST, 32 minutes before
Special Weather Statement
National Weather Service San Juan PR
258 PM AST Sun Aug 18 2019
PRZ008>010-182045-
Northwest-Mayaguez and Vicinity-Western Interior-
258 PM AST Sun Aug 18 2019
...AN AREA OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE
NORTHWESTERN MUNICIPALITIES OF PUERTO RICO...
At 252 PM AST, strong thunderstorms were clustered around
Aguada,Moca and San Sebastian moving northwest around 15 mph.
Winds in excess of 30 mph are possible with these storm.
Locations impacted include...
Aguadilla, Aguada, Rincon, Moca, Las Marias, Anasco, Quebradillas,
San Sebastian, Isabela, La Playa, Aceitunas, Hato Arriba, Caban,
Luyando, Juncal, Cacao, Espino, Mora, Rafael Hernandez and Stella.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1851 6704 1849 6698 1849 6693 1847 6691
1820 6692 1824 6717 1828 6719 1829 6720
1830 6723 1836 6727 1839 6719 1842 6716
1848 6717 1851 6714 1852 6710
TIME...MOT...LOC 1852Z 117DEG 9KT 1843 6724
RAM/MB/FRGSpecial weather statement, Aug 18, 3:09 PM AST, 21 minutes before
Comunicado Especial de las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
258 PM AST domingo 18 de agosto de 2019
PRZ008>010-182045-
Noroeste- Mayaguez y Vecindad- Oeste interior-
258 PM AST domingo 18 de agosto de 2019
...AREA DE TRONADAS FUERTES ESTAN AFECTANDO MUNICIPIOS DEL NOROESTE
DE PUERTO RICO...
A las 252 PM AST, tronadas fuertes estaban localizadas alrededor de
Aguada, Moca y San Sebastian moviendose en direccion noroeste a
alrededor de 15 mph.
Viento en exceso de 30 mph es posible con estas tronadas.
Las localidades impactadas incluyen... Aguadilla, Aguada, Rincon,
Moca, Las Marias, Anasco, Quebradillas, San Sebastian, Isabela, La
Playa, Aceitunas, Hato Arriba, Caban, Luyando, Juncal, Cacao,
Espino, Mora, Rafael Hernandez and Stella.
Lluvia torrencial esta ocurriendo con estas tronadas y pudieran
causar inundaciones localizadas. No conduza su vehiculo a traves de
carreteras inundadas.
Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada.
Impactos de rayos pudieran ocurrir hasta a 10 millas de la tronada.
Busque refucio dentro de un edificio o vehiculo.
RAM/MB/FRG